Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Taking atenelol and coversyl. Prescribed modafinil for hyper insomnia. Is it safe to take?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 1256 Questions

I have a question regarding Modafinil which I have had prescribed to me by a Doctor for my hyper insomnia.

However, I forgot to mention to him I am currently taking 50mg Atenelol along with the 10mg of Coversyl.

I am concerned that the 100mg of Modafinil will react badly with my current medication. Mainly only due to what I have read online. I generally take everything I read online as people experience, hence why I am asking for a specialists advice.

Thanking you.
Posted Tue, 30 Apr 2013 in Hypertension and Heart Disease
Answered by Dr. Sukhvinder Singh 3 hours later
Hello Sir,

Welcome to XXXXXXX com!!

Modafinil is a psychostimulant which is used for excessive daytime sleepiness. (I hope indication of use of this drug in your case is hypersomnia (excessive sleepiness) rather than hyperinsomnia).

This drug has no known interactions with atenolol and coversyl (perindopril) and is not known to increase or decrease their effect. Neither of the two drugs is known to increase or decrease effect of modafinil.

However, since you have the problem of high blood pressure (as I can judge from your medication) your doctor must be knowing this fact. As this drug is not recommended for patients with uncontrolled hypertension (high blood pressure), patient with left ventricular hypertrophy (a complication of high blood pressure) and anginal heart disease. Moreover, patients who have been started on modafinil should check their blood pressure more frequently, especially for first 3 months.

In summary, modafinil is not known to adversely react with your two drugs but is to be taken carefully in patients with high blood pressure hence you must tell this to your doctor, that you have high blood pressure.

I hope I have answered your query. Still feel free to write, if there is any concern.

Wishing you a good health

Above answer was peer-reviewed by
Follow-up: Taking atenelol and coversyl. Prescribed modafinil for hyper insomnia. Is it safe to take? 47 minutes later

Thank you so much for your answer. It definately makes me feel more at ease starting a new medication.

I am wondering if starting at 100mg of Modafinil would be ok, or would you suggest a smaller dose. This drug is extremely expensive in Australia ($700) so I dont want to be using more than needed. Also, is this fine to take with my other medication, or should it be taken say 1hour after my blood pressure medication

I also did mean hypersomnia :)

Thank you again Dr.?
Answered by Dr. Sukhvinder Singh 31 minutes later
Dear Sir,

The usual standard dosage of this drug is 200 mg once per day for most of indications. Hence prescription of your doctor seems to be ok. Moreover, your treating physician knows best about the dose suitable for you and his advise should be followed.

You can take this drug with other medications mentioned by you. However, if taken with food, the absorption may be delayed by ~1 hour (although the total extent/amount of drug being absorbed remains the same).

I do agree with you that it is an expensive medicine.

Hopefully I answered your query to your satisfaction.

Feel free to discuss further.

Sukhvinder Singh
Above answer was peer-reviewed by
Follow-up: Taking atenelol and coversyl. Prescribed modafinil for hyper insomnia. Is it safe to take? 57 minutes later
Thank you Doctor for your response.

I am happy with your answers. I was looking online and found Indian brand called ModAlert. A lot cheaper, i am wondering if you know of this brand.

Again thankyou for your help.
Answered by Dr. Sukhvinder Singh 20 minutes later
Dear Sir,

MODALERT is a brand from "sun pharma" which is a reputed company in India and we commonly use drugs manufactured by this company.

I wonder if it will be available in Australia at same price!

Wishing you good health.

Sukhvinder Singh
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor